Recently was prescribed Pamelor for depression; was on Citalopram for half a year and I just got worse, sleeping a lot and doing nothing.
Dr advised me to take the mediation at bedtime. He did not say taper off the previous Rx, just start the new one. I have not started, as I have been on antidepressants for decades and wanted to see the difference without meds. I have abit more energy, but cry easily.
I want to understand what Pamelor will do for me... and if I have a cocktail at night, is this dangerous.
I was on Pamelor for two year before it stopped working. Generic name (Nortriptilyne) It was a good tri-cyclic antidepressant. It worked pretty good for me, but failed after 2 years even at high dosages.
PLEASE....do not drink heavily while on any of theses medications, it is the most dangerous thing you can do. It even states this on your prescritpion bottle! You also should never abruptly stop any of these medications as it can cause serious problems from seizures to death. Your doctor obviously knew that going from the one to the other was okay, I'm sure he had no idea you would just stop the one and do nothing. You won't ever know when you've drank too much on theses meds, you just won't wake up.....ever!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.